Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 26, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Sep 23, 2017, 4:20 AM EDT. It took effect at Sep 23, 2017, 3:44 PM EDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2017, 4:20 AM EDT (08:20 UTC)
- In effect from
- Sep 23, 2017, 3:44 PM EDT
- Expired
- Sep 27, 2017, 4:26 PM EDT
- In force
- 4 days
- Issued by
- NWS Miami, FL
The text
As transmitted.
222 WHUS72 KMFL 230820 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 420 AM EDT SAT SEP 23 2017 AMZ650-670-241000- /O.NEW.KMFL.SC.Y.0026.170924T0000Z-170925T2100Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- 420 AM EDT SAT SEP 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT MONDAY. * WINDS AND SEAS...NORTH-NORTHEAST WINDS 10 TO 15 KT. SEAS BUILDING TO 6 TO 7 FEET TONIGHT, AND UP TO 9 FEET ON MONDAY IN A LONG PERIOD SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
10 follow-up statements
478 WHUS72 KMFL 231944 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 344 PM EDT SAT SEP 23 2017 AMZ650-670-240345- /O.EXT.KMFL.SC.Y.0026.170923T1944Z-170925T2100Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- 344 PM EDT SAT SEP 23 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT MONDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT. SEAS 4 TO 7 FEET TONIGHT, AND UP TO 9 FEET ON SUNDAY IN A LONG PERIOD SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
076 WHUS72 KMFL 240130 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 930 PM EDT SAT SEP 23 2017 AMZ650-670-240930- /O.CON.KMFL.SC.Y.0026.000000T0000Z-170925T2100Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- 930 PM EDT SAT SEP 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT. SEAS 4 TO 7 FEET TONIGHT, AND UP TO 9 FEET ON SUNDAY IN A LONG PERIOD SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
224 WHUS72 KMFL 240807 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 407 AM EDT SUN SEP 24 2017 AMZ650-670-252100- /O.CON.KMFL.SC.Y.0026.000000T0000Z-170925T2100Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- 407 AM EDT SUN SEP 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT BECOMING NORTH THIS EVENING. SEAS 5 TO 8 FEET TODAY, BUILDING TO 6 TO 9 FEET ON MONDAY IN A LONG PERIOD SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
686 WHUS72 KMFL 241955 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 355 PM EDT SUN SEP 24 2017 AMZ650-670-250400- /O.EXT.KMFL.SC.Y.0026.000000T0000Z-170928T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- 355 PM EDT SUN SEP 24 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WINDS AND SEAS...SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
101 WHUS72 KMFL 250013 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 813 PM EDT SUN SEP 24 2017 AMZ650-670-250815- /O.CON.KMFL.SC.Y.0026.000000T0000Z-170928T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- 813 PM EDT SUN SEP 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WINDS AND SEAS...WEST WINDS 5 TO 10 KT. SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
909 WHUS72 KMFL 250809 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 409 AM EDT MON SEP 25 2017 AMZ650-670-260900- /O.CON.KMFL.SC.Y.0026.000000T0000Z-170928T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- 409 AM EDT MON SEP 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WINDS AND SEAS...WEST WINDS 5 TO 10 KT. SEAS UP TO 7 FEET IN A LONG PERIOD SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
192 WHUS72 KMFL 251956 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 356 PM EDT MON SEP 25 2017 AMZ650-670-260900- /O.CON.KMFL.SC.Y.0026.000000T0000Z-170928T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- 356 PM EDT MON SEP 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WINDS AND SEAS...WEST WINDS 5 TO 10 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
330 WHUS72 KMFL 260840 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 440 AM EDT TUE SEP 26 2017 AMZ650-670-261645- /O.CON.KMFL.SC.Y.0026.000000T0000Z-170928T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- 440 AM EDT TUE SEP 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 5 TO 10 KT. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
273 WHUS72 KMFL 270757 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 357 AM EDT WED SEP 27 2017 AMZ650-670-271600- /O.CON.KMFL.SC.Y.0026.000000T0000Z-170928T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- 357 AM EDT WED SEP 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...WEST WINDS 5 TO 10 KT. SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
090 WHUS72 KMFL 272026 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 426 PM EDT WED SEP 27 2017 AMZ650-670-272130- /O.CAN.KMFL.SC.Y.0026.000000T0000Z-170928T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- 426 PM EDT WED SEP 27 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE FALLEN BELOW HAZARDOUS LEVELS THIS AFTERNOON, BUT SMALL CRAFT OPERATORS ARE URGED TO CONTINUE TO USE CAUTION THROUGH TONIGHT. $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 1:31 AM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Sep 23, 1:31 AM EDT, 2 hours 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 131 AM EDT Sat Sep 23 2017 .AVIATION... The winds will remain northeast at 5 to 10 knots today at all taf sites, except for KAPF taf site where they will become westerly after 18Z. Showers will develop today over all of the taf sites with even some thunderstorms over the east coast areas between 15Z and 18Z. KAPF taf site should see some thunderstorms between 18Z and 24Z. Therefore, a PROB30 group has been added for all taf sites for the thunder threat. The ceiling and vis should remain in VFR conditions, but should fall down into MVFR conditions with the thunderstorms. && AVIATION...54/BNB .PREV DISCUSSION... /issued 727 PM EDT Fri Sep 22 2017/ AVIATION... Scattered SHRA/isolated TSRA expected to affect east coast sites through about 04z, along with MVFR and brief IFR conditions as moist NE flow continues across region. After temporary break late tonight, another round of SHRA/TSRA with similar conditions from 09z-18z Saturday covered by PROB30 in forecast. At Naples/KAPF, ongoing SHRA/TSRA will dissipate by 02z with mainly dry weather until 18z Saturday when scattered TSRA/PROB30 return to area. Mainly NE surface winds, gusty in and near SHRA/TSRA. UPDATE... Convection is ongoing this evening. The gulf coast will be winding down over the next hour or two, while the Atlantic coast sees an increase in activity for a few hours. By late this evening, most of the activity should trend to offshore, over the Atlantic waters. However, this activity may also move onshore. The onshore flow, a weakening ridge aloft, and somewhat increase in instability, being slightly influenced by Maria, mainly breaking down the 500mb ridge as it moves north, remaining well to the east, may cause some increased activity in the pre-dawn hours as well. && PREV DISCUSSION... /issued 337 PM EDT Fri Sep 22 2017/ DISCUSSION... A large ridge over the eastern US and Hurricane Maria staying well east, is forecast to keep the flow across the region on the light side. This will allow the pattern to be mainly sea breeze dominated through the weekend, with a tendency to drift to the southwest as they have been doing the last couple of days. PWATs look to stay near 2.25 inches over South Florida through the weekend. This will bring heavy rain will any convective showers or storms through the afternoon hours. With drainage difficulties from sewers with debris still around from Irma, this could lead to some urban type street flooding, especially along the east coast metro areas. By Monday, Maria should be far enough to the northeast that the area sees some drier air pulled in. This would reduce the convective activity after the weekend significantly. Pwats drop off a little each day, with values around 2 inches on Monday, and nearing 1.5 inches by Wednesday over much of the area. This would support the model decreasing convection through the week, next week. MARINE... Seas will build over the next several days as Hurricane Maria moves well to the northeast of the area. Maria is forecast to bring increasing swell to the area, with a 5 to 6 foot long period swell to areas along the Atlantic coast, especially the Palm Beach County area. The period is currently forecast to be 12 to 13 seconds. This swell may cause high surf for Palm Beach County coastal areas, and possibly further south, as early Sunday afternoon. By Saturday afternoon, seas are forecast to build to 5 to 6 feet across much of the South Florida Atlantic waters, and exceeding 7 feet by Sunday morning. This will cause hazardous marine conditions for small craft by the later half of the weekend, which may persist through much of next week. BEACH FORECAST... With a northeast swell forecast to build to 5 to 6 feet, especially off Palm Beach County, high surf is a significant possibility. It has already been causing strong rip currents in this area, and will likely continue to through much of next week. It is also possible that coastal areas further south, may be also see a high risk of rip currents after tomorrow morning. Also, with over a 5 foot swell, it is possible for coastal areas to see 10 foot breakers by late this weekend, into the beginning of next week. This may necessitate an advisory in the next couple of days. This may also bring a concern for beach erosion for portions of the Atlantic coastline of South Florida. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 78 89 76 91 / 40 40 10 20 Fort Lauderdale 79 90 77 90 / 40 40 20 30 Miami 79 90 78 91 / 30 50 20 30 Naples 75 90 75 90 / 20 50 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through this evening for FLZ168. AM...None. GM...None. && UPDATE...13 DISCUSSION...13 MARINE...13 AVIATION...54/BNB BEACH FORECAST...13
Hazardous weather outlook, Sep 23, 4:05 AM EDT, 15 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 405 AM EDT Sat Sep 23 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 240000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 405 AM EDT Sat Sep 23 2017 ...HIGH RISK OF RIP CURRENTS BEACHES OF PALM BEACH COUNTY... ...MINOR FLOODING POSSIBLE FROM THUNDERSTORMS TODAY... ...SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS SOUTH FLORIDA TODAY... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is High Risk of rip currents along the beaches of Palm Beach County, and a Moderate Risk of rip currents along the rest of the east coast beaches of South Florida. Flooding: Heavy rainfall from the thunderstorms will lead to possible flooding of low lying and poorly drained areas. Thunderstorms: Scattered to numerous thunderstorms are possible across South Florida today especially over the interior and west coast metro areas. The primary impacts will be lightning and heavy rainfall. Waves: Northeast swells of 3 to 5 feet will allow for the seas to build to 5 to 7 feet tonight over the Atlantic waters of Palm Beach County. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Scattered afternoon thunderstorms are possible over South Florida on Sunday, before drier air works into the area for next week reducing the coverage of the thunderstorms. Long period northeast swells from distant Post-Tropical Cyclone Jose and Hurricane Maria will continue to lead to an enhancement of rip currents along all Atlantic beaches through early next week. Also, Atlantic coastal areas of South Florida may see high surf as early as Sunday afternoon, which may also lead to some beach erosion, especially in Palm Beach County. Atlantic waters could become hazardous this weekend into early next week due to the long period of northeast swells. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report flooding and other hazardous weather to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.